FRED W. SCHOONMAKER, M.D.; ROBERT T. OSTEEN, A.B.; JOSEPH C. GREENFIELD JR., M.D.
Since its introduction in 1959 as a psychotropic agent, thioridazine hydrochloride (Mellaril®) has shown a wide margin of therapeutic safety (1). Although it has antiarrhythmic properties (2), ventricular arrhythmias have occurred rarely during therapy with large doses (3, 4). In this paper, we report  ventricular tachycardia secondary to moderate amounts of thioridazine and  the successful treatment of this arrhythmia with an internal pacemaker after failure of the usual therapeutic measures.
Patient E. E. S., a 50-year-old Negro man, was admitted to the Durham Veterans Administration Hospital on October 30, 1965, for evaluation of schizophrenia. He had
SCHOONMAKER FW, OSTEEN RT, GREENFIELD JC. Thioridazine (Mellaril®)-induced Ventricular Tachycardia Controlled with an Artificial Pacemaker. Ann Intern Med. 1966;65:1076–1078. doi: https://doi.org/10.7326/0003-4819-65-5-1076
Download citation file:
Published: Ann Intern Med. 1966;65(5):1076-1078.
Cardiology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use